Texas, 2012Wildfire in Texas, December 25, 2012
December 25, 2012 · NWS CRP · 1 event in 1 county or zone
A wildfire occurred near County Road 357 and the Hideaway Hills subdivision near Lake Corpus Christi. The wildfire burned 200 acres, destroying 2 homes and 1 vehicle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire occurred near County Road 357 and the Hideaway Hills subdivision near Lake Corpus Christi. The wildfire burned 200 acres, destroying 2 homes and 1 vehicle. The wildfire forced the evacuation of 90 residents. The wildfire occurred on a day with extreme fire danger conditions due to northwest winds gusting to between 40 and 50 mph and relative humidity values near 10 percent.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 25, 12:09 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 25, 12:09 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1209 PM CST TUE DEC 25 2012
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDITIONS WILL PERSIST THROUGH EARLY TONIGHT.
EXPECT SEVERAL LOCATIONS TO EXPERIENCE MVFR CEILINGS DURING THE
06-16Z WEDNESDAY PERIOD OWING TO MOISTURE...TRAPPED UNDER THE
FRONTAL INVERSION...ADVECTING SOUTHWARD. STRONG TO VERY STRONG
NORTHWEST SURFACE WIND WILL CONTINUE THIS AFTERNOON OVER SOUTH
TEXAS. WIND SPEEDS WILL DECREASE FROM WEST TO EAST THIS EVENING.
EXPECT GENERALLY LIGHT TO MODERATE NORTH WIND AFTER MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 531 AM CST TUE DEC 25 2012/
DISCUSSION...UPDATE FOR 12Z AVIATION.
AVIATION...BKN BAND OF STRATUS THRU 14Z RKP-VCT-PKV-RKP...
BECOMING VFR AFTER 14Z. MAIN STORY WILL BE THE WIND TODAY.
NORTHWEST WINDS WILL GRADUALLY DEVELOP 15Z-18Z TODAY ACROSS SOUTH
TEXAS AND STRENGTHEN TO SUSTAINED LEVELS OF 25-32 KTS BY 18Z. VERY
DRY ATMOSPHERE WILL PROMOTE MIXING OF EVEN HIGHER MOMENTUM FROM
ALOFT...AND GUSTS BETWEEN 35-45 KTS WILL BE COMMON THRU THE
AFTERNOON. WINDS WILL GRADUALLY DECREASE AFTER SUNSET...BUT REMAIN
AT OR ABOVE 20 KTS THRU MIDNIGHT. ALTHOUGH NOT INDICATE IN TAFS...
THERE IS A POTENTIAL FOR BLOWING DUST TO DEVELOP IN SOME AREAS...
WITH TEMPORARY VISIBILITIES DROPPING TO 3-6SM IN LOCALIZED SPOTS.
PREV DISCUSSION... /ISSUED 305 AM CST TUE DEC 25 2012/
SHORT TERM (TODAY THROUGH WEDNESDAY)...POWERFUL UPPER LEVEL LOW
DEVELOPING ACROSS NEW MEXICO INTO WEST TEXAS THIS MORNING. TAIL END
OF SHORTWAVE MOVING ACROSS SOUTH TEXAS IS CONTRIBUTING TO ELEVATED
SHOWERS ACROSS THE EASTERN CWA. IN ADDITION...ISOLATED STREAMER
SHOWERS ONGOING OVER THE GULF WATERS. THE PRECIP WILL QUICKLY END
WEST TO EAST THROUGH THE EARLY MORNING. ATTENTION THEN SHIFTS TO
WIND THREAT ACROSS SOUTH TEXAS TODAY. THE MID/UPPER LEVEL LOW WILL
RACE QUICKLY ACROSS NORTH TEXAS AND INTO NORTHEAST TEXAS THIS
AFTERNOON. STRONG CORRIDOR OF NORTHWESTERLY 925-850MB WINDS
INDICATED BY MOST OF THE MODELS TO DEVELOP OVER SOUTH TEXAS...ON
THE BACK SIDE OF THE SYSTEM. VERY DRY AIR IS CURRENTLY INDICATED ON
WATER VAPOR IMAGERY COMING OFF THE SIERRA MADRE AND INTO THE RIO
GRANDE PLAINS AND EDWARDS PLATEAU. ASSOCIATED SURFACE FRONT WILL
MOVE THROUGH SOUTH TEXAS 12Z-18Z FROM WEST TO EAST. COLD AIR LAGS
WELL BEHIND AND WILL NOT ARRIVE UNTIL LATE AFTERNOON AND EVENING.
WITH DRY AIR IN PLACE...DEEP MIXING IS INDICATED ON THE FORECAST
SOUNDINGS...AND CONCERNED MUCH OF THE MOMENTUM FROM 45-55 KT
CORRIDOR OF 925-850MB WINDS WILL MIX EFFICIENTLY TOWARDS THE
SURFACE. HAVE BOOSTED WIND GUSTS IN THIS PACKAGE AND HOISTED A WIND
ADVISORY FOR ALL OF SOUTH TEXAS. STRONGEST WINDS WILL BE ALONG AND
WEST OF I-37 TO THE RIO GRANDE...WHERE GUSTS UP TO 50 MPH MAY OCCUR.
SEE FIRE WEATHER AND MARINE DISCUSSIONS BELOW FOR FURTHER IMPACTS.
AS MENTIONED COLD AIR ARRIVES INTO THE NORTHERN CWA LATE IN THE LATE
AFTERNOON AND WILL SPREAD SOUTH THROUGH THE EVENING. CONCERN TONIGHT
WILL BE BOTH FREEZE POTENTIAL AND POSSIBLE WIND CHILL ADVISORY
CRITERIA. FREEZE LOOKS LIKELY NOW ALONG AND NORTH OF A COTULLA TO
FREER TO MATHIS TO PORT LAVACA LINE. FREEZE WARNING MAY BE HOISTED
LATER TODAY. IN ADDITION...WHILE WINDS DO DECREASE CONSIDERABLY
INLAND AFTER SUNSET...THEY DO NOT COMPLETELY DROP OFF. SOUTH TEXAS
WIND CHILL ADVISORY CRITERIA IS WIND CHILL READINGS OF 16-25 DEG F
WITH 10 MPH WINDS OF HIGHER FOR 2 OR MORE HOURS. IT LOOKS LIKE THIS
MAY BE REACHED IN MANY AREAS TONIGHT. THEREFORE IN ADDITION TO A
FREEZE WARNING...A WIND CHILL ADVISORY MAY HAVE TO BE HOISTED LATER
TODAY.
COLD AIRMASS SETTLES ACROSS SOUTH TEXAS ON WEDNESDAY. HIGHS ONLY IN
THE LOW 50S ARE EXPECTED.
FIRE WEATHER...///EXTREME FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF SOUTH TEXAS/// A FRONTAL PASSAGE WILL OCCUR ACROSS SOUTH TEXAS
TODAY. THE COLD AIR WILL LAG BEHIND THE FRONT...NOT ARRIVING INTO
SOUTH TEXAS UNTIL LATE THIS AFTERNOON AND EVENING. THE RESULT WILL
BE WARM...DRY...AND VERY WINDY CONDITIONS ACROSS SOUTH TEXAS TODAY.
RH VALUES WILL RANGE FROM 10-15 PERCENT WITH NORTHWEST WINDS GUSTING
BETWEEN 40 AND 50 MPH ALONG A LINE FROM BEEVILLE TO KINGSVILLE WEST
TO THE RIO GRANDE. THESE CONDITIONS WILL COMBINE WITH DRY AND CURED
FUELS RESULTING IN EXTREME FIRE WEATHER CONDITIONS. EAST OF THE
BEEVILLE TO KINGSVILLE LINE RH VALUES WILL RANGE FROM 15-30 PERCENT
AND WINDS WILL GUST TO 40 MPH...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS.
MARINE...STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP BEHIND A
COLD FRONT LATER TODAY. NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON
AND INCREASE TO 25 TO 30 KNOTS...WITH FREQUENT GUSTS BETWEEN 35 AND
40 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO
A GALE WARNING. THE GALE CONDITIONS WILL PERSIST TONIGHT ACROSS THE
GULF WATERS WITH SCA CONDITIONS OVER THE BAYS AND WATERWAYS.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...TEMPS ON WED NIGHT WL
BE TRICKY AS RETURN CLOUDS ARE EXPECTED BEFORE DAYBREAK ACROSS THE
ERN HALF OF THE CWA. STILL THINK A LIGHT FREEZE WL BE POSSIBLE
ACROSS THE NRN THIRD OF THE CWA GIVEN THE RAPID COOLING AND LATE
ARRIVAL OF CLOUD CVR. PERSISTENT ISENTROPIC UPGLIDE AND CONTINUED
MOISTURE ADVECTION WL THEN DEVELOP ON THURSDAY AND PERSIST THROUGH
FRIDAY AS ONSHORE FLOW AND A COASTAL TROUGH DEVELOP. THIS WL
MAINTAIN A THICK CANOPY OF CLOUD CVR ALONG WITH A CHANCE OF PCPN
THROUGH FRIDAY...ESPECIALLY THE COASTAL BEND AND WATERS WHERE THE
MOISTURE AND LIFT WL BE THE BEST. BY LATE FRI...INCREASING
CONVERGENCE/FRONTOGENESIS IS EXPECTED AS A COLD FRONT ACCELERATES
SEWD. COLDER AND DRIER CONDITIONS ARE EXPECTED ON SATURDAY WITH
ANOTHER LIGHT FREEZE POSSIBLE SAT NIGHT. RETURN MOISTURE WL ONCE
AGAIN INVADE THE CWA ON SUNDAY AS ONSHORE FLOW QUICKLY DEVELOPS IN
ADVANCE OF A DEVELOPING CLOSED UPR LOW ACROSS SRN CA/NRN BAJA. PCPN
IS EXPECTED TO DEVELOP BY SUN NIGHT AND INCREASE IN COVERAGE ON
MONDAY AS A COASTAL TROUGH STRENGTHENS. WHILE THE GFS AND ECMWF
SOLNS DO DIFFER ON THE TIMING AND STRENGTH OF THESE FEATURES...THE
OVERALL TREND CONTINUES TO INDICATE A WET SUBTROPICAL PATTERN
DEVELOPING EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 36 52 36 67 / 10 0 0 10 20
VICTORIA 77 29 50 30 62 / 20 0 0 10 20
LAREDO 79 34 55 36 65 / 0 0 0 0 10
ALICE 82 33 53 34 65 / 10 0 0 0 10
ROCKPORT 80 37 50 40 66 / 10 0 0 10 20
COTULLA 76 29 53 30 61 / 10 0 0 0 10
KINGSVILLE 82 34 53 33 66 / 10 0 0 10 10
NAVY CORPUS 79 39 50 44 66 / 10 0 0 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
GALE WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.
&&
WC/87...AVIATIONHazardous weather outlook, Dec 25, 3:51 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 AM CST TUE DEC 25 2012
TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
351 AM CST TUE DEC 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL OCCUR THIS
AFTERNOON AND EARLY EVENING ACROSS SOUTH TEXAS. RH VALUES RANGING
FROM 10 TO 30 PERCENT AND NORTHWEST WIND GUSTING BETWEEN 40 AND 50
MPH WILL OCCUR. WHEN COMBINED WITH DRY AND CURED FUELS THIS WILL
RESULT THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE
SPREAD. SUBSTANTIAL TO EXTREME RESISTANCE TO CONTROL EFFORTS WILL
OCCUR. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS.
A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF SOUTH TEXAS THIS
AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FREEZE IS EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING ALONG
AND NORTH OF A COTULLA TO FREER TO MATHIS TO PORT LAVACA LINE. A
FREEZE WARNING MAY BE ISSUED LATER TODAY.
WIND CHILL TEMPERATURES WILL DIP TO 20 TO 25 DEG LATE TONIGHT
ACROSS MUCH OF SOUTH TEXAS. A WIND CHILL ADVISORY MAY BE ISSUED
LATER TODAY.
FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING OVER INLAND
AREAS...MAINLY NORTH OF A BLOOMINGTON TO SINTON TO ENCINAL LINE.
FREEZING TEMPERATURES WILL BE LIKELY ACROSS THE EXTREME NORTHERN
PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY LATE SATURDAY NIGHT
INTO SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
351 AM CST TUE DEC 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
STRONG OFFSHORE WINDS WILL DEVELOP OVER THE MIDDLE TEXAS GULF
WATERS THIS AFTERNOON THOUGH TONIGHT...RESULTING IN HAZARDOUS
MARINE CONDITIONS. NORTHWEST WIND OF 25 TO 30 KNOTS WITH GUSTS TO
35 KNOTS WILL OCCUR. ROUGH TO VERY ROUGH BAY WATERS AND SEAS OF 9
TO 11 FEET OFFSHORE WILL ALSO OCCUR. A GALE WARNING IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER THE NEARSHORE AND
OFFSHORE WATERS EARLY WEDNESDAY MORNING BEFORE WINDS AND SEAS
SUBSIDE.
ANOTHER COLD FRONT WILL MOVE INTO THE WATERS FRIDAY NIGHT...
RESULTING IN STRONG OFFSHORE FLOW AND LIKELY SMALL CRAFT ADVISORY
CONDITIONS THROUGH SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/MB
Wildfire, Live Oak
- When
- December 25, 2:00 PM CST to 3:45 PM CST
- Where
- Live Oak forecast zone
- Property damage
- $250,000
- Reported by
- Park/Forest Service
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
A wildfire occurred near County Road 357 and the Hideaway hills subdivision near Lake Corpus Christi. The wildfire burned 200 acres and destroyed 2 homes and 1 vehicle. The wildfire forced the evacuation of 90 residents.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, December 25, 20121 death · $771,000 · EF3 · 9 events
- Tornadoes in Mississippi, December 25, 20129 injured · $2.8 million · EF3 · 3 events
- Winter Storm and Winter Weather in Arkansas, December 25 to 26, 20121 death · $116 million · 45 events
- Tornadoes and Hail in Alabama, December 25, 20121 death · $1.5 million · EF2 · 15 events
- Tornadoes and Flash Flooding in Mississippi, December 25, 201213 injured · $838,000 · EF2 · 31 events
- Tornadoes and Flood in Louisiana, December 25 to 29, 20121 injured · $4.0 million · EF2 · 24 events
- Tornado and Damaging Wind in Louisiana, December 25, 20121 death · $100,000 · EF1 · 2 events
- Heavy Snow and Hail in Texas, December 25, 201216 injured · $1.2 million · 1 in hail · 6 events
- Winter Storm and Winter Weather in Tennessee, December 25 to 26, 20121 death · 9 events
- Tornadoes and Hail in Alabama, December 25, 20122 injured · EF2 · 21 events
- Tornadoes and Damaging Wind in Mississippi, December 25, 2012$10,000 · EF2 · 4 events
- Damaging Wind and Astronomical Low Tide in Texas, December 25 to 29, 2012$754,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427057.